Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Embedding contractible $ 2$-complexes in $ E\sp{4}$


Author: Benjamin M. Freed
Journal: Proc. Amer. Math. Soc. 54 (1976), 423-430
DOI: https://doi.org/10.1090/S0002-9939-1976-0391093-5
MathSciNet review: 0391093
Full-text PDF Free Access

Abstract | References | Additional Information

Abstract: If $ L$ is any figure eight complex or any complex of type (1,1,1), then there are infinitely many different embeddings of $ L$ in $ {E^4}$.


References [Enhancements On Off] (What's this?)

  • [1] R. H. Bing, Necessary and sufficient conditions that a $ 3$-manifold be $ {S^3}$, Ann. of Math. (2) 68 (1958), 17-37. MR 20 # 1973. MR 0095471 (20:1973)
  • [2] L. C. Glaser, Uncountably many contractible open $ 4$-manifolds, Topology 6 (1966), 37-42. MR 34 #5072. MR 0205239 (34:5072)
  • [3] J. Hempel, A simply connected $ 3$-manifold is $ {S^3}$ if it is the sum of a solid torus and the complement of a torus knot, Proc. Amer. Math. Soc. 15 (1964), 154-158. MR 28 #599. MR 0157365 (28:599)
  • [4] J. P. Neuzil, Embedding the dunce hat in $ {S^4}$, Topology 12 (1973), 411-415. MR 0362322 (50:14764)
  • [5] E. C. Zeeman, On the dunce hat, Topology 2 (1963), 341-358. MR 27 #6275. MR 0156351 (27:6275)


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1976-0391093-5
Keywords: Complexes of type (1,1,1), contractible $ 2$-complexes, Euclidean $ 4$-space, figure eight complexes, piecewise linear embedding
Article copyright: © Copyright 1976 American Mathematical Society

American Mathematical Society